# SDR CA990531004

- Difficulty date: May 13, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Bell 206L
- Engine: Allsn 250C20R2
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: 23038126
- Condition: Failed
- Location: Engine
- Part time: 1,907 hours
- Stage of operation: CR
- Nature of condition: Y, J
- Precautionary procedure: B, A

## Discrepancy

(CAN) IN CRUISE AT 5,300 FEET, WITH AUTO-LIGHT AND ANTI-ICE SELECTED ON, A LOUD EXPLOSION WAS HEARD FOLLOWED BY AN IMMEDIATE YAW TO THE LEFT.  THE ENGINE HORN ALSO BECAME AUDIBLE, SO AN AUTO ROTATION WAS CARRIED OUT.  ON DESCENT, THE TAIL ROTOR CONTACTED THE TREES.   AFTER LANDING ,THE ENGINE INTAKE AREA WAS FOUND TO HAVE COMPRESSOR PIECES LAYING ON THE FORWARD SIDE OF THE BELLMOUTH. THE TAIL ROTOR DRIVE WAS ALSO FOUND FAILED AFTER TOUCHDOWN.  THE TURBINE TEMPERATURE WAS NOTICED TO BE ABOVE 900 CELSIUS DURING AUTO-ROTATION.
